Home Health & Wellbeing
At The Mix, we want to make our services as helpful as we can. To do this, we’d love to ask you a few questions about you, your visit to The Mix and its impact. It should take only about 5-10 minutes to complete. Take this survey and get a chance at winning a £200 Amazon voucher​.
Come and join our Support Circle, every Tuesday, 8 - 9:30pm! Sign up here
Read the community guidelines before posting ✨

IBS or something like it

Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
Hey everyone....as you may or may not remember, I have suspected rheumatoid arthritis, and I'm taking voltarol, an anti-inflammatory, to combat the symptoms. That's not going too well at the moment, which is my first problem, cos I have my exams coming up and my hands are really hurting, but I don't have a hospital appt until after the exams. Also, the voltarol could be messing my stomach up....I went to the docs, they gave me something to combat the symptoms/reduce the acidity in my stomach. They don't really seem to be working, I've been taking them a month. The doc said that if it isn't the tablets causing the stomach probs it could be Irritable Bowel Syndrome. Anyone have any experience of this? It's getting really embarrassing, cos if I eat anything at all, I get really gassy, and my stomach hurts and makes groaning noises....grrr!! If anyone has any ideas/advice etc I'd like to hear from you. Thanks, Tates xxx

Comments

  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    colofac for IBS can be bought over the counter. my husband suffers from it and its really common. it might be worth getting your doctor to prescribe you them just to see if they work, or buy some from boots first or whatever
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I have IBS but the thing is, doctors use the term 'Irritable Bowel Syndrome' to cover a huge range of symptoms. I get a similar thing to you, I get quite bloated and gassy.

    Mine gets worse when I'm stressed, which is weird because I hardly ever feel stressed in my mind, but my stomach tells me I am! I was prescribed something called mebeverine (sp?) when it was really bad before my GCSEs but I found this made me feel nauseous a lot. I'm not sure what to recommend apart from steering clear of too much fibre, and drinking lots of water.

    LSS
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    mebeverine is the same as colofac. mebeverine is the generic name, colofac is a brand name. My husband gets it stress related too, he suffers with a lot of pain from it. as you say its a term they use to cover just about anything stomach related that they cant think of a proper name for.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Re: IBS or something like it
    Originally posted by Tates
    Hey everyone....as you may or may not remember, I have suspected rheumatoid arthritis, and I'm taking voltarol, an anti-inflammatory, to combat the symptoms. That's not going too well at the moment, which is my first problem, cos I have my exams coming up and my hands are really hurting, but I don't have a hospital appt until after the exams. Also, the voltarol could be messing my stomach up....I went to the docs, they gave me something to combat the symptoms/reduce the acidity in my stomach. They don't really seem to be working, I've been taking them a month. The doc said that if it isn't the tablets causing the stomach probs it could be Irritable Bowel Syndrome. Anyone have any experience of this? It's getting really embarrassing, cos if I eat anything at all, I get really gassy, and my stomach hurts and makes groaning noises....grrr!! If anyone has any ideas/advice etc I'd like to hear from you. Thanks, Tates xxx

    If I was you, i would give the Diclofenac (voltarol) some more time because if this isn't working for RA any other drugs you are given will come with greater side effects (especially to the stomach).
    When you are taking an anti-inflammatory, you can also take painkillers at the same time, so it may be useful to ask your doc for some codeine. As for IBS, you could try eating a lot more fibre based foods and see if that helps.
    Hope that helps
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    well, I went to the docs today, supposedly to get more of the pills to sort my stomach out....but my g.p said that if the voltarol isn't working, then I should try something else....so I'm now taking som type of Cox-2 inhibitor (is that what it's called, can't remember exactly!), which is meant to be better on the stomach. But, she said that they are sometimes less effective at controlling pain? if that doesn't work, I think she said that there's one other type of anti-inflammatory that is stronger than voltarol, but also more abbrasive on the stomach....great! anyone got any experience of either of these, or know about them?
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Originally posted by lisa simpson's saxophone
    I have IBS but the thing is, doctors use the term 'Irritable Bowel Syndrome' to cover a huge range of symptoms. I get a similar thing to you, I get quite bloated and gassy.

    Mine gets worse when I'm stressed, which is weird because I hardly ever feel stressed in my mind, but my stomach tells me I am! .

    LSS

    I think stress is one of the main problems with IBS. Mine flares up whenever i'm worried and it's nightmare.


    I think it's worse because they don't know what causes it really and therefore can't really help to get rid of it, merely ease the problems a little.
Sign In or Register to comment.